Flu vaccine racket Epilepsy Seizures
In Memory of Marina McQuaig
VRAN (Canada) Spring 2009
Our heartfelt sympathy goes to Janaia and Randy McQuaig whose beloved daughter, Marina passed away at the age of eight on November 26, 2008. Marina suffered from a severe seizure disorder precipitated by vaccination and re-vaccination. We've reprinted her story here in memory of the sweet little girl who suffered so much over the few short years of her life.
Marina's mother recounts: "I was given a flu shot with thimerosal [a mercury-containing preservative] when I was eleven weeks pregnant with Marina. The flu shot was recommended because I'm asthmatic. After the shot I felt wretchedly ill to the stomach and had nausea and diarrhea.
Normally. I avoided using asthma medication because I didn't want to harm my developing baby, but then I had to use it because the flu shot gave me oculo-respiratory syndrome and I couldn't breathe. I guess I never considered vaccines a medication because of the way they're so advertised. Marina was born with cutis applaisia [improper skin development] on her hands and feet, which to me is an obvious result of the vaccine because the last layer of skin forms at around the eleventh week of pregnancy.
At two months she was diagnosed with epilepsy but she usually would never have more than one or two seizures a day. Because health authorities do not withhold vaccination for something they consider such a minor health problem [ie an evolving neurological condition], Marina was injected with all the usual infant vaccines on schedule at 2, 4, 6 and 12 months. Looking back, she did have reactions to most of the vaccines but we never linked it the way we should have.
At 18 months, Marina was due for the seven vaccines given then: diphtheria, pertussis, tetanus, polio, Haemophilus Infiuenzae B, chickenpox and meningo-coccus. She had been free of seizures for a year except for one possible seizure we didn't see but suspected two weeks before the 18 month vaccines.
We told our paediatrician and the health nurse about this but the nurse told me they changed the vaccine and it no longer affected seizures. At the time of the vaccines Marina had a cold. I kept asking the nurse if it was all right to go ahead. She said yes - just give Marina Tylenol for the next twenty four hours."
The result was: a two week stay at Children's Hospital with one week in the ICU; unremitting seizures followed by seizures almost daily, up to more than fifteen per day; Marina came close to death 60 hrs after the seven doses. Unbelievably, public health carried on as if nothing had happened."
Janaia continues: "We have a copy of her chart and it is written in there that 'Communicable Diseases' believes that Marina should go ahead with the regular vaccine schedule. Since then we have seen an immunologist who was skeptical at first, but after a two hour appointment and listening to our story, said he would not be comfortable recommending any vaccine for Marina or myself. The quote in the letter he wrote was that it is 'difficult to predict the risk with subsequent vaccines for either mom or Marina with this history.'
The statement from the neurologist was that the vaccines were a 'major contributing factor' to Marina's adverse reactions. The genetics department, I believe, does believe that Marina's damage initiated with the flu shot, it is just not clear exactly how she was damaged. But because public health denies any connection, what's happened to Marina will not go to 'statistics' to help prevent the same thing happening again. I hope one day. if enough parents continue to tell their stories, our children will be protected."
At age three, Marina was still not doing well. Life was a constant struggle, taking her in and out of hospital, trying various drugs that didn't work. She was only then beginning to crawl and was severely developmentally delayed. Recalling the horror of the severe reaction, Janaia says: "When we walked into her room 60 hours afterwards and she was having one seizure after another, we were shocked. She still has this pattern to cluster and the fear is that one day there will not be a drug to stop it."